MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® GLADIATOR® PLASMA STEM SZ 3; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® GLADIATOR® PLASMA STEM SZ 3; HIP COMPONENT
Model Number PRGL0003
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, the patient presented with pain and elevated cobalt and chromium levels.The device failed due to corrosion at the neck-stem junction.At revision surgery, it was discovered that the device failed due to corrosion of the oblong taper of the profemur cocr modular neck and the doctor identified in the diagnoses preoperative of the revision surgery 'painful left total hip arthoplasty with metallosis.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.

Brand Name
PROFEMUR® GLADIATOR® PLASMA STEM SZ 3
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key14278092
Report Number3010536692-2022-00153
Device Sequence Number5236813
Product Code JDI
UDI-Device IdentifierM684PRGL00031
UDI-PublicM684PRGL00031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111910
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPRGL0003
Device Catalogue NumberPRGL0003
Device Lot Number1447589
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale